Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 21, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 12, 2022, 7:40 PM CDT for 5 counties in Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2022, 7:40 PM CDT (00:40 UTC)
- Expired
- Apr 12, 2022, 8:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gage County, NE, Johnson County, NE, Lancaster County, NE, Otoe County, NE, Saline County, NE
The radar
The Omaha radar (KOAX), 98 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 6:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1368 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2687 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.5
The text
As transmitted.
267
WUUS53 KOAX 130040
SVROAX
NEC067-097-109-131-151-130130-
/O.NEW.KOAX.SV.W.0021.220413T0040Z-220413T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
740 PM CDT Tue Apr 12 2022
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Southern Lancaster County in southeastern Nebraska...
Northwestern Johnson County in southeastern Nebraska...
Southwestern Otoe County in southeastern Nebraska...
Eastern Saline County in southeastern Nebraska...
Northern Gage County in southeastern Nebraska...
* Until 830 PM CDT.
* At 739 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Lincoln to near De Witt, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bennet, Pickrell, Cortland and Palmyra.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4035 9719 4072 9691 4072 9626 4036 9645
TIME...MOT...LOC 0039Z 258DEG 30KT 4073 9674 4036 9697
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mead1 follow-up statement
110
WWUS53 KOAX 130058
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
758 PM CDT Tue Apr 12 2022
NEC067-097-109-131-151-130130-
/O.CON.KOAX.SV.W.0021.000000T0000Z-220413T0130Z/
Lancaster NE-Johnson NE-Otoe NE-Saline NE-Gage NE-
758 PM CDT Tue Apr 12 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN LANCASTER...NORTHWESTERN JOHNSON...SOUTHWESTERN OTOE...
SOUTHEASTERN SALINE AND NORTHERN GAGE COUNTIES...
At 758 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Bennet to near Pickrell, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wilber, Hickman, Bennet, Firth, Palmyra, De Witt, Cortland, Panama,
Clatonia, Hallam, Pickrell, Douglas, Adams, Roca, Sprague, Swanton,
Stagecoach State Recreation Area, Wagon Train State Recreation Area,
Olive Creek State Recreation Area and Bluestem State Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4035 9711 4072 9685 4072 9626 4036 9645
TIME...MOT...LOC 0058Z 258DEG 30KT 4076 9657 4039 9680
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MeadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:28 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 12, 6:28 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
628 PM CDT Tue Apr 12 2022
...Updated Aviation Forecast Discussion...
.DISCUSSION...
Issued at 331 PM CDT Tue Apr 12 2022
Water vapor imagery was showing a deep trof crossing the northern
Rockies approaching the western Dakotas. Surface reflection has
deepened significantly since yesterday and is currently centered
over south-central SD with an associated warm front extending into
southeast SD and southwest MN. Another attendant warm front extended
into north-central NE to about northwest MO. Daytime heating and
moisture advection has allowed the environment to become quite
unstable behind the southern boundary with MLCAPE around 3000
J/kg over eastern KS and moderate instability nosing up through
the CWA.
Timing and placement of storm initiation is somewhat uncertain.
At this point the short term models have been progressively
pushing the warm front northward as the surface low lifts to the
northeast. As of now it appears the aforementioned southern
boundary should be straddling the SD/NE by late this afternoon
and be the focus for storm initiation. As of now, the latest HRRR
is pointing toward extreme southeast SD for initiation in vicinity
of the triple point, but depending on boundary position cannot
rule out some cell initiation somewhere over extreme northeast NE.
The bottom line is that combination of instability, strengthening
low level jet, significant deep layer and low level environmental
shear will be quite supportive for discrete storm formation early
on. There is a distinct possibility for tornadic supercells as
well as effective shear pushes 50kt along with ESRH values 200-300
m2/s2. And with very steep mid layer lapse rates atop increasing
low level moisture large hail will likely accompany a few storms.
Early this evening, storm mode will shift in response to a cold
front moving through the CWA. As the front pushes south, low level
convergence along the boundary will allow storms to transition to
linear mode/QLCS with the primary threat becoming straight line
winds generally south of the I-80 corridor. Storm activity should
be coming to an end after midnight.
On Wednesday, subsidence behind the exiting cold front will equate
to dry but windy conditions. Heading into this weekend then zonal
flow aloft with no major disturbances migrating through will equate
to dry conditions.
Sunday through Monday morning upper impulses will aid with
possible precip. As a matter of fact, there is a chance that there
may be a mix of rain and snow Sunday night.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 608 PM CDT Tue Apr 12 2022
Main concern is the potential for a line of thunderstorms to move
through KLNK and KOMA in the first few hours of the TAF cycle.
Winds could gust to severe limits with the passage of these
storms. In addition, low-level wind shear is expected in the first
few hours of the TAF period as well. Otherwise, northwest winds
behind an approching cold front are expected to gust to near 30kt
through the overnight hours associated with the exiting system.
VFR conditions are expected through the period with the exception
of in and around thunderstorms.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for NEZ011-012-015>018-030>034-042>045-050>052-065-
066-078-088-089.
Wind Advisory until 1 AM CDT Wednesday for NEZ011-012-015>018-
030>034-042>045-050>053-065>068-078-088>093.
Red Flag Warning until 9 PM CDT this evening for NEZ030-042-050-
065-078-088.
IA...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for IAZ043-055.
Wind Advisory until 1 AM CDT Wednesday for IAZ043-055-056-069-
079-080-090-091.
&&
DISCUSSION...DEE
AVIATION...KERNHazardous weather outlook, Apr 12, 3:52 PM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 352 PM CDT Tue Apr 12 2022 IAZ043-NEZ011-012-015-017-018-033-034-131100- Monona-Knox-Cedar-Thurston-Pierce-Wayne-Cuming-Burt- 352 PM CDT Tue Apr 12 2022 This Hazardous Weather Outlook is for portions of west central Iowa...east central Nebraska and northeast Nebraska. .DAY ONE...Tonight and Wednesday The combination of strong instability and environmental shear will be very favorable for thunderstorm activity late this afternoon and early evening. Primary hazards will be large hail and damaging winds. There is a strong possibility that storms may produce a few tornadoes. Meanwhile, a wind advisory remains in effect until midnight. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday Northwest wind are forecast to gust around 40 mph at times Wednesday and Thursday. This in combination with low relative humidity will likely lead to very high to extreme fire danger conditions, especially in areas that receive very little to no rain. .SPOTTER INFORMATION STATEMENT... Storm spotters may be needed this evening. IAZ055-056-069-079-080-090-091-NEZ016-030>032-042>045-050>053- 065>068-078-088>093-131100- Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page- Antelope-Boone-Madison-Stanton-Platte-Colfax-Dodge-Washington- Butler-Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 352 PM CDT Tue Apr 12 2022 This Hazardous Weather Outlook is for portions of southwest Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday There is a chance for thunderstorms this evening, some of which could be strong to severe with the primary threat being damaging winds and large hail. South winds gusting in the 35 to 45 mph range and low relative humidity this afternoon will lead to very high to extreme fire danger conditions, especially along and west of a line from Albion to Creston to Diller through early evening. Meanwhile, a wind advisory remains in effect till midnight over extreme southeast Nebraska. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday Northwest wind are forecast to gust around 40 mph at times Wednesday and Thursday. This in combination with low relative humidity will likely lead to very high to extreme fire danger conditions, especially in areas that receive very little to no rain. .SPOTTER INFORMATION STATEMENT... Storm spotters may be needed this evening.
In the hours before
Local storm report, Apr 12, 5:44 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
544 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 3 W UTE 42.05N 95.77W
04/12/2022 E0.88 INCH MONONA IA TRAINED SPOTTER
&&
BLBLocal storm report, Apr 12, 6:57 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
657 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL WEST POINT 41.84N 96.71W
04/12/2022 E1.00 INCH CUMING NE LAW ENFORCEMENT
&&Local storm report, Apr 12, 7:15 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
715 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 3 NNE SEWARD 40.95N 97.08W
04/12/2022 M0.88 INCH SEWARD NE PUBLIC
0707 PM HAIL 3 E GARLAND 40.94N 96.93W
04/12/2022 M0.88 INCH SEWARD NE EMERGENCY MNGR
&&Local storm report, Apr 12, 7:18 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
718 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 3 NNE SEWARD 40.95N 97.08W
04/12/2022 M1.00 INCH SEWARD NE PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM 3 NNE
SEWARD.
&&
CALocal storm report, Apr 12, 7:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
727 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL MILFORD 40.77N 97.06W
04/12/2022 M1.00 INCH SEWARD NE PUBLIC
REPORT OF QUARTER SIZE HAIL.
&&
ALBRIGHTThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:00 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline, Seward | 45 min |
| Apr 12, 7:02 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 43 min |
| Apr 12, 7:16 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline | 44 min |
| Apr 12, 7:21 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Lancaster, Otoe, Sarpy, Saunders and 1 more | 39 min |
| Apr 12, 7:23 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Saunders, Washington | 52 min |
| Apr 12, 7:24 PM CDT | Tornado Warning | OAX | Lancaster | 21 min |
| Apr 12, 7:50 PM CDT | Tornado Warning | OAX | Douglas, Washington | 10 min |
| Apr 12, 7:55 PM CDT | High Wind Warning | OAX | Antelope, Boone, Cedar, Colfax, Cuming, Knox and 6 more | 2 hr |
| Apr 12, 7:55 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Lancaster, Otoe, Sarpy, Saunders | 50 min |
| Apr 12, 7:55 PM CDT | Wind Advisory | OAX | Antelope, Boone, Cedar, Colfax, Cuming, Knox and 6 more | 9 hr |
| Apr 12, 7:57 PM CDT | Tornado Warning | OAX | Washington | 18 min |
| Apr 12, 8:04 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 56 min |
| Apr 12, 8:15 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Johnson, Lancaster, Otoe, Pawnee | 45 min |
| Apr 12, 8:34 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Otoe, Sarpy | 56 min |
| Apr 12, 8:37 PM CDT | Tornado Warning | OAX | Sarpy | 23 min |
| Apr 12, 8:43 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Nemaha, Otoe, Pawnee, Richardson | 47 min |
| Apr 12, 9:25 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 65 min |
| Apr 12, 9:28 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 32 min |
| Apr 12, 9:38 PM CDT | Tornado Warning | OAX | Nemaha, Otoe | 22 min |
| Apr 12, 9:56 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 49 min |
| Apr 12, 10:23 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 25 min |
| Apr 13, 3:33 AM CDT | Fire Weather Watch | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 24 hr |
| Apr 13, 3:33 AM CDT | Red Flag Warning | OAX | Antelope, Boone, Burt, Butler, Cedar, Colfax and 16 more | 17 hr |
| Apr 13, 10:58 AM CDT | Wind Advisory | OAX | Antelope, Boone, Cedar, Knox, Pierce | 4 hr |
| Apr 13, 3:12 PM CDT | Wind Advisory | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 17 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.